MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number B1120-040
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported the procedure was to treat an arteriovenous fistula in the innominate trunk.The 12.0x40mm armada 35 balloon dilatation catheter (bdc) was advanced and used for post dilatation of an omnilink stent; however the balloon became stuck within the stent and on the guide wire and subsequently separated.The separated portion was surgically removed.Another balloon catheter was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information received, the investigation determined that the reported difficulty removing the device from the stent, the balloon separation and surgical intervention appear to be related to operational context; however, a conclusive cause for the reported difficulty removing the guide wire could not be determined.In this case, it is likely that the advancing armada balloon dilatation catheter (bdc) interacted with the implanted omnilink elite stent during removal causing the reported difficulty to remove (post deployment).Possible factors that may contribute to resistance with the guide wire may include, but are not limited to, device placement technique, introducer sheath support, inner diameter of guide wire lumen, outer diameter of the guide wire, condition of the guide wire, or damage to the distal shaft of the catheter.Additionally, it is likely that the balloon separated due to manipulation of the device as difficulty was encountered.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9 - device available for evaluation updated from yes to no.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.A balloon rupture was noted on the returned device.The reported separation was confirmed.The reported difficulty removing the device from the stent could not be replicated in a testing environment because it was based on operational context.The reported difficulty removing the device from the guide wire could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the noted balloon rupture and reported difficulty removing the device, separation and surgical intervention appear to be related to circumstances of the procedure.Return device analysis noted a balloon rupture on the returned device.There was no leak noted to the balloon during preparation or reported by the account, which suggests a product quality issue did not contribute to the reported difficulties.It was reported that the bdc was used for post dilatation of an omnilink stent.In this case, it is likely that the balloon interacted with the previously implanted stent such that the balloon became damaged and resulted in the noted balloon rupture.In addition, the inner member likely collapsed as a result of the noted balloon rupture and resulted in the reported difficulty removing the device from the guide wire.Subsequently, the ruptured balloon material likely interacted with the previously implanted stent during removal, resulting in the reported difficulty removing the device and upon further manipulation, the device ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9 - device available for evaluation updated from no to yes.H6- type of investigation 4114/device not returned was removed and code 10/testing of actual/suspected device was added.
 
Event or Problem Description
It was reported the procedure was to treat an arteriovenous fistula in the innominate trunk.The 12.0x40mm armada 35 balloon dilatation catheter (bdc) was advanced and used for post dilatation of an omnilink stent; however, the balloon became stuck within the stent and on the guide wire and subsequently separated.The separated portion was surgically removed.Another balloon catheter was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22318011
Report Number2024168-2025-06415
Device Sequence Number9023559
Product Code LIT
UDI-Device Identifier08717648154980
UDI-Public(01)08717648154980(17)271130(10)40605G1
Combination Product (Y/N)N
Initial Reporter CountryGP
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB1120-040
Device Catalogue NumberB1120-040
Device Lot Number40605G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/24/2025
01/20/2026
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/30/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown